MAUDE Adverse Event Report: ZIMMER SWITZERLAND MANUFACTURING GMBH BIOLOX DELTA, CERAMIC FEMORAL HEAD, S, ø 36/-3.5, TAPER 12/14; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER

ZIMMER SWITZERLAND MANUFACTURING GMBH BIOLOX DELTA, CERAMIC FEMORAL HEAD, S, ø 36/-3.5, TAPER 12/14; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); Ambulation or Postural Difficulties (2544); Osteopenia/ Osteoporosis (2651); Joint Impingement (4834)
Date of Event 03/15/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Concomitant medical products: distal centralizer 13 mm o.D.Item#00785901300, lot#64523861.Femoral stem cemented std.Collar 12/14 neck taper ext.Neck offset size 15 140 mm stem length item#00785001520, lot#64608216.36mm i.D.Size d neutral liner item#30103604, lot#64797272.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Event or Problem Description
It was reported that the patient underwent revision surgery for aseptic loosening of the femoral component caused by trauma due to a fall; approximately two (2) years three (3) months from initial total hip arthroplasty.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.D10 - g7 osseoti 3 hole shell 50mm d, item 110010243, lot 6848840.Zimmer refobacin bone cement, item unknown, lot 838baf1806.Investigation of this incident is currently ongoing.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Event or Problem Description
It was reported that the patient underwent revision surgery due to aspectic loosening at cement mantle and joint impingement, caused by fall trauma.Revision took place approximately two (2) years three (3) months from initial total hip arthroplasty.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.A review of the device manufacturing records confirmed no abnormalities or deviations.Device is used for treatment.Medical records were provided and reviewed by a health care professional.The patient is female, born in 1949, 160cm and 62kg (bmi 36).The patient underwent an initial right tha on (b)(6) 2022 because of osteoarthritis.On (b)(6) 2023 the patient sought medical advice due to right hip pain after a fall/slip injury.Medical notes of the consultation reports that the initial surgery was complicated by a fracture of the greater trochanter which turned into chronic bone nonunion.During consultation, doctor reviewed a bone scan performed on (b)(6) 2022 and ordered new radiography.Bone scan review suggested periprosthetic activity adjacent to the right hip prosthesis due to a possible loosening or infection.X-ray examination confirmed the fragmentation/non union of the greater right trochanter and revealed subsidence of the stem in the cement mantle.Subsequently, patient underwent revision surgery on (b)(6) 2023.Radiographs were received and reviewed by a radiologist.All of the provided images demonstrate a periprosthetic lucency which surrounds the entirety of the cemented femoral component with greater lucency at the lateral and proximal intertrochanteric region which appears to be consistent with the reported history of aseptic loosening.Hardware is otherwise intact and normally aligned.Chronically fragmented nonunited fracture of the greater trochanter.Remaining bones intact and normally mineralized.No dislocation.The head was removed together with the loose stem, but no issue was identified for the head itself.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
BIOLOX DELTA, CERAMIC FEMORAL HEAD, S, ø 36/-3.5, TAPER 12/14
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER
Manufacturer (Section D)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
Manufacturer (Section G)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key16680702
Report Number0009613350-2023-00157
Device Sequence Number17939806
Product Code LZO
UDI-Device Identifier00889024430358
UDI-Public(01)00889024430358(17)300630(10)3031184
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
K071535
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue Number00877503601
Device Lot Number3031184
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/15/2023
Supplement Date Received by Manufacturer03/31/2023
04/27/2023
Initial Report FDA Received Date04/05/2023
Supplement Report FDA Received Date04/25/2023
05/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/07/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexFemale
Patient Weight91 KG